Alert archive / Alabama / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 101, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 29, 2024, 3:03 PM CDT for Lauderdale County, Limestone County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2024, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 29, 2024, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lauderdale County, AL, Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:57 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 29, 1:57 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 157 PM CDT Mon Jul 29 2024 ...New NEAR TERM, SHORT TERM... .NEAR TERM... (Tonight) Issued at 157 PM CDT Mon Jul 29 2024 Diurnally driven showers and storms that popped up this afternoon should gradually come to an end with the loss of daytime heating tonight. Another mild night is expected across the Tennessee Valley with overnight lows only forecast to drop into the low to mid 70s. Winds should remain just light enough to limit fog potential overnight, but would not be surprised to see some very isolated pockets of fog, especially in the sheltered valleys. && .SHORT TERM... (Tuesday through Wednesday) Issued at 157 PM CDT Mon Jul 29 2024 Something to keep an eye on tonight is the development of a MCS across southern IN this evening. Latest CAMs bring this system south and east along an instability gradient from IN down into middle TN and then northeast AL. Confidence is low in both timing and placement, but there is at least of possibility to reach the local forecast shortly after daybreak. The good news is that this MCS will arrive at a low favorable time for severe weather with instability at its minimum for the day and very low shear. However, an associated outflow boundary will likely set up somewhere in northeast Alabama. This will be the focus for additional storms by the afternoon when SBCAPE between 2500-3000 J/kg, which will support the potential development of some stronger storms. The main concern will be gusty winds and locally heavy rainfall. Outside the storms potential across northeast AL, dangerous heat makes its return. An upper level ridge begins to shift east towards the Southeast. As a result, temperatures will rise into the mid to upper 90s, especially along and west of I-65 where impacts from the MCS will not be felt. Therefore, a Heat Advisory has been issued from noon to 7pm on Tuesday for max heat index values between 105-109F. Another hot and humid day is forecast on Wednesday. Given low chances (15-30%) of showers and storms, primarily across northeast AL, another heat advisory will likely be needed, but this decision will be made in a future forecast update. && .LONG TERM... (Thursday through Sunday) Issued at 143 AM CDT Mon Jul 29 2024 Unseasonably hot/humid wx conditions will be the story going past the middle of the work week. Strong upper ridge pattern out of the Plains states will continue to nudge into much of the region thru Thu. This will translate into afternoon highs continuing in the mid/upper 90s, with max heat indices in the 105-110F range, mainly along/west of the I-65 corridor. Similar conditions will continue into Fri, although the upper ridge will begin to retrograde back to the west. This will translate into scattered mainly afternoon showers/tstms returning to the forecast Fri, as a slightly more active NW flow regime develops. Nevertheless, highs in the mid/upper 90s coupled with max heat indices around 105-109F will be possible for much of the area. Heat Advisories will likely be continued Thu/Fri. The upper ridge continues to then drift back to the west this weekend, as lower heights develop over much of the region and a weak frontal boundary approaches from the NW. This will maintain isolated/scattered mainly afternoon showers/tstms in the forecast, with highs more in the lower/mid 90s. Lows thru the latter half of the forecast period look to trend predom in the lower/mid 70s. && .AVIATION... (18Z TAFS) Issued at 1259 PM CDT Mon Jul 29 2024 Scattered showers and storms will be in the vicinity of both terminals thru much of the afternoon, with IFR conds possible in any direct impacts from storms at the terminals. Convection will dissipate shortly after sunset this evening. Another round of more organized storms will arrive after daybreak tomorrow, mainly affecting HSV and locations to the East, but reductions in visibility AOB 3SM are likely during the 30/12-16Z timeframe tomorrow. After this time, isolated to widely scattered showers and storms will be possible through the end of the TAF period. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory from noon to 7 PM CDT Tuesday for ALZ001>007-016. TN...Heat Advisory from noon to 7 PM CDT Tuesday for TNZ096. && NEAR TERM...GH SHORT TERM....GH LONG TERM....09 AVIATION...12
In the hours before
Special weather statement, Jul 29, 2:46 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Huntsville AL
246 PM CDT Mon Jul 29 2024
ALZ001-005-292030-
Lauderdale AL-Limestone AL-
246 PM CDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LIMESTONE AND
NORTHEASTERN LAUDERDALE COUNTIES THROUGH 330 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, or 17 miles northeast of Florence, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Athens, Rogersville, Lexington, Elkmont, Anderson, Good Springs,
Cartwright, Coxey, Oliver, and Mt Rozell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8724 3496 8691 3470 8699 3486 8750
3500 8746
TIME...MOT...LOC 1946Z 284DEG 22KT 3493 8739
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
12Special weather statement, Jul 29, 2:53 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Huntsville AL
253 PM CDT Mon Jul 29 2024
TNZ076-097-292045-
Franklin TN-Moore TN-
253 PM CDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT MOORE AND NORTHERN FRANKLIN
COUNTIES THROUGH 345 PM CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Tullahoma, or 9 miles east of Shelbyville, moving
southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winchester, Lynchburg, Decherd, Estill Springs, Tims Ford Lake, Lexie
Crossroads, Harmony, Hurdlow, Lois, and Marble Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3534 8624 3535 8622 3533 8620 3536 8616
3534 8603 3531 8600 3532 8598 3528 8591
3526 8590 3509 8632 3513 8632 3515 8635
3513 8636 3535 8640 3536 8633 3541 8628
TIME...MOT...LOC 1952Z 319DEG 22KT 3548 8629
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
12The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:34 PM CDT | Heat Advisory | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 2 more | 30 hr |
| Jul 29, 2:46 PM CDT | Special Weather Statement | HUN | Limestone | 44 min |
| Jul 29, 3:34 PM CDT | Special Weather Statement | HUN | Morgan | 41 min |
| Jul 29, 3:40 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 50 min |
| Jul 29, 3:55 PM CDT | Special Weather Statement | HUN | Cullman | 35 min |
| Jul 29, 3:58 PM CDT | Special Weather Statement | HUN | Limestone | 47 min |
| Jul 29, 4:09 PM CDT | Special Weather Statement | HUN | Morgan | 36 min |
| Jul 29, 4:21 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 39 min |
| Jul 29, 4:24 PM CDT | Special Weather Statement | HUN | Marshall | 51 min |
| Jul 29, 4:27 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 13 min |
| Jul 29, 4:37 PM CDT | Special Weather Statement | HUN | Madison | 38 min |
| Jul 29, 4:47 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 43 min |
| Jul 29, 4:52 PM CDT | Special Weather Statement | HUN | Marshall | 53 min |
| Jul 29, 5:09 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 51 min |
| Jul 29, 2:53 PM CDT | Special Weather Statement | HUN | Moore | 52 min |
| Jul 29, 3:16 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 29 min |
| Jul 29, 3:35 PM CDT | Special Weather Statement | HUN | Lincoln | 10 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.